Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 165, NWS Amarillo, TX

June 25, 20215 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2021, 4:02 PM CDT for 5 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 4:02 PM CDT (21:02 UTC)
Expired
Jun 25, 2021, 4:43 PM CDT
In force
41 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dallam County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:30 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WUUS54 KAMA 252102
SVRAMA
TXC111-205-233-341-421-252200-
/O.NEW.KAMA.SV.W.0165.210625T2102Z-210625T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
402 PM CDT Fri Jun 25 2021

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Hutchinson County in the Panhandle of Texas...
  Southwestern Sherman County in the Panhandle of Texas...
  Southeastern Dallam County in the Panhandle of Texas...
  Moore County in the Panhandle of Texas...
  Northeastern Hartley County in the Panhandle of Texas...

* Until 500 PM CDT.

* At 402 PM CDT, a severe thunderstorm was located 10 miles northeast
  of Channing, or 14 miles southwest of Dumas, moving northeast at 35
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected.

* Locations impacted include...
  Dumas, Cactus and Sunray. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3568 10200 3579 10234 3624 10218 3601 10154
TIME...MOT...LOC 2102Z 216DEG 30KT 3579 10220 

HAIL...1.00IN
WIND...60MPH
 
$$

TLH
2 follow-up statements
260 
WWUS54 KAMA 252134
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
434 PM CDT Fri Jun 25 2021

TXC111-205-252143-
/O.CAN.KAMA.SV.W.0165.000000T0000Z-210625T2200Z/
Dallam TX-Hartley TX-
434 PM CDT Fri Jun 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAM AND
NORTHEASTERN HARTLEY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3623 10216 3601 10154 3568 10200 3583 10216
TIME...MOT...LOC 2133Z 214DEG 41KT 3603 10196 

$$

TXC233-341-421-252200-
/O.CON.KAMA.SV.W.0165.000000T0000Z-210625T2200Z/
Hutchinson TX-Sherman TX-Moore TX-
434 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN HUTCHINSON...SOUTHWESTERN SHERMAN AND NORTHWESTERN
MOORE COUNTIES...

At 433 PM CDT, a severe thunderstorm was located over Cactus, or 11
miles north of Dumas, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

Locations impacted include...
Dumas, Cactus and Sunray. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3623 10216 3601 10154 3568 10200 3583 10216
TIME...MOT...LOC 2133Z 214DEG 41KT 3603 10196 

HAIL...1.00IN
WIND...60MPH
 
$$

TLH
009 
WWUS54 KAMA 252143
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
443 PM CDT Fri Jun 25 2021

TXC233-341-421-252152-
/O.CAN.KAMA.SV.W.0165.000000T0000Z-210625T2200Z/
Hutchinson TX-Sherman TX-Moore TX-
443 PM CDT Fri Jun 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUTCHINSON...
SOUTHWESTERN SHERMAN AND NORTHWESTERN MOORE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3623 10216 3601 10154 3568 10200 3583 10216
TIME...MOT...LOC 2140Z 216DEG 30KT 3610 10190 

$$

TLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:22 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 25, 3:22 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
322 PM CDT Fri Jun 25 2021

.SHORT TERM...Today through Tomorrow Night...

Synopsis: Scattered to numerous thunderstorms are expected across
the combined Panhandles this afternoon through tonight, with
additional activity lingering into tomorrow. Some of these storms
may become severe with large hail up to 2" in diameter and
damaging winds around 75 mph being possible, mainly before 10 PM.
There is also some potential for landspout tornadoes before
sunset, with favored areas being along a boundary in the
northeast and eastern combined Panhandles. There is also a
localized flash flood risk today, mainly in the eastern half of
the combined Panhandles, and this risk may increase going into
tomorrow in the far southern Texas Panhandle along a stalled
front.

Details: A high amplitude trough will slowly move east across the
plains through the weekend. This will help maintain southwest flow
at 500mb and 250mb over the combined Panhandles. Embedded
perturbations in the flow will promote storm initiation this
afternoon, with additional disturbances providing lift this
evening, tonight, and again tomorrow. There are also several
boundaries noted with the latest surface analysis, one being a
stalled front (mainly just a wind shift) in the OK Panhandle and
a southward extending surface trough / diffuse dryline, with the
best convergence being along a line from Miami to Amarillo. Storm
initiation was ongoing near Miami with additional storms forming
near the Raton Mesa as of this writing. A remnant outflow
boundary is also seeing some enhanced convergence and Tcu near
Adrian to Tucumcari. Surface dew points ranged from the upper 50s
in the west to upper 60s in the east, with low level backing of
winds expected south of the stalled front through the evening. A
speed max in the 500mb flow will help enhance speed shear,
especially across the northern half of the area. Directional shear
will be increasing in eastern portions of the Texas Panhandle as
the surface winds become more southeasterly. This will result in
35 to 45 knots of effective shear this afternoon through tonight.
MLCAPE is expected to increase to around 2000 to 2500 J/kg by late
afternoon (possibly higher in far eastern Texas Panhandle). The
18z special sounding at KAMA did advertise a lot of dry air above
500mb (MLCAPE 1232 J/kg), but increasing surface temperatures and
some cooling in the mid levels with the advertised speed max will
lead to increased MLCAPE. Hodographs were long, but mostly strait
which suggest splitting supercells may be possible.

Overall, parameters support multicells with some discrete
supercells capable of large hail (2" diameter) and damaging winds
(75 mph), possibly becoming more linear in the evening with more
of a wind threat. The tornado threat is low due to high LCLs
(~2000 meters), but landspout tornadoes are possible before 9 PM
given 0-3km CAPE near 100 J/kg and steep low level lapse rates.
The boundary in the OK Panhandle has the best wind fields to
support vertical vorticity, so that area will be watched closely.
A mesocyclonic tornado can't completely be ruled out if a storm
can remain discrete into the evening when LCLs lower some and
0-1km helicity approaches 100 in the eastern TX Panhandle.
Finally, there is a localized flash flood risk with some storms
capable of efficient rainfall rates. This is due to PWATs
exceeding 90th percentile for most of the area along with storms
speeds around 20 to 30 mph.

Storms may linger into the night, possibly becoming more elevated
as a cold front moves south through the area. Elevated storms may
pose a hail risk overnight and into Saturday morning, with enough
shear to support elevated supercells. There is also some
potential for training storms along the front as it translates
south. The main threat for flash flooding will be with the front
as it stalls on Saturday, but at this time it appears this will be
south of our area. For this reason no flood watch has been issued.
Trends will need to be watched closely.

Ward

&&

.LONG TERM (Sunday through Thursday)...

Overview:
The long term is still showing signs for a fairly active pattern
with showers and thunderstorms forecast each day. Additionally,
temperatures are going to be well below normal for this time of
year with 70s and 80s forecast through the extended. This is
~10-15 degrees below normal at times. Plenty of clouds around
during this time period with precipitation chances aiding in these
persistent cooler temperatures into early July.

Further Details:
For the next several days there will be troughing aloft across
central parts of the CONUS due to a blocking ridge of high
pressure over the Atlantic/east coast. The base of the trough will
sway back and forth and pieces of energy with clip the Panhandles
nearly every day. At this time, there is a fair amount of
uncertainty since the timing and southward progression of the
front on Saturday keeps increasing, so that could play a role on
convection Sunday. The GFS and European are in fairly good
agreement with the upper levels now which was not the case
yesterday, so that helps a little with confidence, but coverage
and timing details will be better know after tomorrow for Sunday
onward. Regardless, we have several days with an abundance of
precipitable water values through this period, so in addition to
severe weather chances we could be looking at localized flooding
in urban and low lying areas nearly everyday. At this time, the
chances for severe weather on Sunday are low given the lack of
instability. However, the right entrance region of a 300mb jet and
small vorticity max may aid shower/thunderstorm development,
especially around and along the stalled front. Again, the front
looks to be south of the Panhandles, but something we need to
watch going forward. Beyond Sunday, its too early to say with much
confidence the chances for severe weather, but instability is
look pretty weak in the extended which would lead one to believe
chances are low at this time.

Guerrero

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                65  81  62  80  61 /  60  30  70  30  50
Beaver OK                  64  82  61  82  61 /  80  30  20  10  20
Boise City OK              59  78  56  76  55 /  50  30  20  30  40
Borger TX                  68  85  65  84  64 /  70  40  40  20  40
Boys Ranch TX              66  84  63  82  62 /  50  30  40  30  50
Canyon TX                  66  82  61  80  60 /  50  30  70  40  50
Clarendon TX               68  84  65  80  64 /  60  60  80  30  50
Dalhart TX                 60  81  56  78  56 /  40  30  30  30  50
Guymon OK                  63  82  59  81  59 /  70  30  20  20  30
Hereford TX                66  84  61  82  60 /  40  30  70  40  50
Lipscomb TX                66  82  63  82  63 /  90  50  30  20  30
Pampa TX                   65  81  62  80  61 /  70  40  60  20  40
Shamrock TX                68  86  65  82  63 /  70  60  80  30  40
Wellington TX              70  89  66  82  64 /  70  60  80  40  50

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

7/24
Hazardous weather outlook, Jun 25, 2:40 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
240 PM CDT Fri Jun 25 2021

OKZ001>003-TXZ001>020-317-260745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
240 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible this afternoon through tonight across
the Oklahoma and Texas Panhandles. Severe storms will be likely,
with damaging winds, large hail and even a landspout being the
primary hazards. Heavy rainfall resulting in flooding or flash
flooding concerns can also be expected this afternoon through
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across the Oklahoma and Texas
Panhandles Saturday through Thursday. The greatest potential for
strong to severe thunderstorms appears to be Saturday, with large
hail and damaging winds being the primary hazards. Locally heavy
rainfall could result in flooding or flash flooding concerns
Saturday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Emergency Management Officials along with spotters and spotter
groups should be ready for activation this afternoon through
tonight.

In the hours before

Local storm report, Jun 25, 11:32 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1132 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             9 NE PERRYTON           36.50N 100.71W
06/24/2021  E1.50 INCH       OCHILTREE          TX   PUBLIC

            PERSON REPORTED BROKEN WINDOWS TO HOUSE FROM
            LARGE HAIL BLOWING IN FROM THE WEST. THE
            LARGEST HAIL WAS PING PONG BALL SIZE WITH
            LOTS OF QUARTERS. VEHICLES RECEIVED DENTS
            AND TREE LIMBS UP TO 4 INCHES IN DIAMETER
            WERE BLOWN/KNOCKED DOWN.

&&

TLH
Local storm report, Jun 25, 12:23 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1223 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     3 E BRYANS CORNER       36.62N 100.77W
06/24/2021                   BEAVER             OK   UTILITY COMPANY

            POWER COMPANY IS REPORTING 46 TRANSMISSION
            POLES (65 FOOT), AND 50-60 DISTRIBUTION
            POLES (35 FOOT) TAKEN OUT BETWEEN BALKO AND
            ELMWOOD, OKLAHOMA. WINDS ARE ESTIMATED BY
            DAMAGE TO BE BETWEEN 85 AND 95 MPH.

&&

TLH
Special weather statement, Jun 25, 2:47 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
247 PM CDT Fri Jun 25 2021

TXZ009-010-014-252015-
Hemphill TX-Gray TX-Roberts TX-
247 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRAY...SOUTHEASTERN
ROBERTS AND SOUTHWESTERN HEMPHILL COUNTIES UNTIL 315 PM CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Miami, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Canadian, Miami, Codman and Lora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3585 10018 3562 10049 3562 10054 3558 10054
      3548 10067 3561 10099 3597 10054
TIME...MOT...LOC 1947Z 231DEG 26KT 3569 10067

TLH
Special weather statement, Jun 25, 3:41 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
341 PM CDT Fri Jun 25 2021

TXZ014-018-019-252115-
Gray TX-Donley TX-Armstrong TX-
341 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ARMSTRONG...SOUTH
CENTRAL GRAY AND NORTHERN DONLEY COUNTIES UNTIL 415 PM CDT...

At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Howardwick, or 10 miles northwest of Clarendon, moving
northeast at 20 mph.

Up to nickel size hail and wind gusts of 50 to 55 mph will be
possible with this storm.

Locations impacted include...
Howardwick, Lake Mcclellan and Greenbelt Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3490 10112 3508 10120 3532 10081 3504 10063
TIME...MOT...LOC 2041Z 242DEG 18KT 3503 10104

Ferguson

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:32 PM CDTSpecial Weather StatementAMADeaf Smith, Hansford, Moore, Oldham, Potter28 min
Jun 24, 7:55 PM CDTSpecial Weather StatementAMADeaf Smith, Hutchinson, Moore, Oldham, Potter, Randall35 min
Jun 24, 8:23 PM CDTSpecial Weather StatementAMAHansford, Hutchinson37 min
Jun 24, 8:52 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree53 min
Jun 24, 8:57 PM CDTSpecial Weather StatementAMACarson, Hutchinson, Potter, Randall, Roberts33 min
Jun 24, 9:20 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree45 min
Jun 25, 2:47 PM CDTSpecial Weather StatementAMAHemphill28 min
Jun 25, 2:50 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Roberts55 min
Jun 25, 3:01 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham, Potter59 min
Jun 25, 3:24 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb51 min
Jun 25, 3:27 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter63 min
Jun 25, 3:41 PM CDTSpecial Weather StatementAMADonley34 min
Jun 25, 3:51 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Gray54 min
Jun 25, 3:56 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter79 min
Jun 25, 3:58 PM CDTAreal Flood AdvisoryAMAHemphill, Lipscomb, Roberts3 hr
Jun 25, 4:26 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Lipscomb, Roberts, Wheeler64 min
Jun 25, 4:39 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson, Moore, Potter66 min
Jun 25, 4:44 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler47 min
Jun 25, 4:47 PM CDTAreal Flood AdvisoryAMAArmstrong, Donley, Gray3 hr
Jun 25, 5:17 PM CDTSpecial Weather StatementAMAMoore28 min
Jun 25, 5:20 PM CDTSpecial Weather StatementAMALipscomb25 min
Jun 25, 5:33 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts57 min
Jun 25, 6:08 PM CDTSpecial Weather StatementAMALipscomb37 min
Jun 25, 6:09 PM CDTAreal Flood AdvisoryAMACarson73 min
Jun 25, 6:16 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree89 min
Jun 25, 6:21 PM CDTSevere Thunderstorm WarningAMAOchiltree69 min
Jun 25, 6:52 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.